# SDR C8GA20040019

- Difficulty date: September 16, 2004
- Submitted: September 21, 2004
- Operation: Air carrier
- Aircraft: N708AA
- Make and model: Boeing 727223
- Aircraft serial: 22465
- Aircraft time: 56,277 hours, 29,272 cycles
- Engine: Pwa JT8D9A
- Engine time: 60,980 hours, 37,585 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part serial: 666251
- Condition: Damaged
- Location: Nr 3
- Part time: 6,865 hours, 3,881 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: E
- Precautionary procedure: E, A

## Discrepancy

FLT 727 FROM DFW TO TOL.  ON TAKEOFF, THE NR 3 ENGINE HAD STRONG VIBRATION. IN-FLIGHT SHUTDOWN OF THE NR 3 ENGINE AS A PRECAUTIONARY ADVISED ATC DECLARED EMERGENCY AND AIR TURN BACK TO DFW.  AIRCRAFT WAS INSPECTED AND FOUND FAILURE OF TURBINE SECTION PER EVIDENCE OF MISSING DAMAGE TURBINE BLADES.  REPLACED THE NR 3 ENGINE PER B727 MM 71-00 AND AIRCRAFT RETURNED TO SERVICE.
